MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGOFIBERSCOPE

SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGOFIBERSCOPE
Model Number ENF-T3
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was confirmed due to damage on the objective lens, a foggy image occurred.In addition to the reportable finding documented in b5, the non-reportable evaluation findings are as follows: water tightness was lost due to a crack on the control unit, adhesives on the bending section cover had a chip, connecting tube had a dent, connecting tube had a wrinkle, bending angle in up direction did not meet the standard value due to wear of the angle wire, forceps could not be inserted because the channel tube was crushed, control unit was sticky due to water leakage, bending tube had a dent, up/ down plate was sticky, control unit was sticky, protector of the universal cord on the control section side had a cut, universal cord had a dent, eyepiece had a scratch, and the image had shadows due to damage on the objective lens.The device was returned and evaluated, both the light guide lens and objective lens had foreign objects; this has been attributed to insufficient cleaning.The device was cleaned, disinfected, and sterilized (cds) before it was sent in for repair and there was no delay in the start of precleaning.According to the customer, the following details regarding the cds process were unknown: what the foreign material was and if the customer wiped/ brushed the distal end with clean lint-free cloths, brushes, or sponges.The investigation is ongoing and follow up with the user facility has been performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus, the rhino-laryngofiberscope had a cloudy image.The device was returned for evaluation.During the device evaluation, it was found that the objective lens and light guide lens had foreign objects.There were no reports of patient harm or injury.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the foreign material was insufficient cleaning.Identification of the material could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
RHINO-LARYNGOFIBERSCOPE
Common Device Name
RHINO-LARYNGOFIBERSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18522213
Report Number3002808148-2024-00491
Device Sequence Number11646008
Product Code EOB
UDI-Device Identifier04953170411076
UDI-Public04953170411076
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K011869
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENF-T3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/26/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2024
Supplement Date Received by Manufacturer01/29/2024
Initial Report FDA Received Date01/16/2024
Supplement Report FDA Received Date02/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown